Mirena Loss of Sex Drive, Lower Back Pain, Loss of Appetite, Mood Swings, Rational Thoughts
I am 32 years old, and mother of two children, 5 and 2. I had Mirena for 1 year and 7 months. I just had removed 2 weeks ago. I am hoping that my side effects will go away quickly. My experience was horrific: mood swings, loss of sex drive, dizziness, ... more »
I am 32 years old, and mother of two children, 5 and 2. I had Mirena for 1 year and 7 months. I just had removed 2 weeks ago. I am hoping that my side effects will go away quickly. My experience was horrific: mood swings, loss of sex drive, dizziness, hair loss especially around forehead and scalp, lower back pain, fogginess, word loss...the list goes on. My number 1 complaint is the mood swings, irritability and rage which pretty much occurred all the time, but more intense before and during my period (which were lighter - the only good thing to come out of this). My other huge complaint was I had absolutely no sex drive and would rather do anything else than even think about sex. I did not have any weight gain, although I run constantly and was also put on Zoloft for PMS and may have caused a loss of appetite. I often felt off-balance and was constantly walking into things, even hit myself in the face with my car door during my period which is when fogginess became more intense. The worst part of all, was that once my period/rage ended, the guilt of how I treated my husband and children during that week was indescribable and would cause a feeling of worthlessness and despair. I had rational thoughts that my family would be better off without me. I shutter to think of what may have happened if had not been on a low dose Zoloft. I am a high energy, Type A, cheerful person with tons of drive, and would push through at work and at home, but for other types of people I truly feel that this medication could be deadly and could ruin your marriage and your life. At times I was convinced that I was bipolar and going crazy or having a nervous breakdown. I had a few panic attacks and anxiety, but I would just run 5 miles a day to take the pain away even though I felt like other things were falling apart. My OBGYN said "Absolutely NOT Mirena, it's PMS babe, you are getting older". Without a doubt, it was Mirena - DO NOT have this inserted. I made a hasty decision when my daughter was 3 months old without doing the proper research after my blood pressure was elevated on the pill, and did not begin to put the side effects together until a year after having. The removal was so easy and although I am going through a hormone adjustment - mood swings and lower back pain, and am extremely tired, but I am already beginning to get my sex drive back. My husband had surgery and was cleared. I can not wait to feel like myself again and get off the zoloft too. Mirena should definitely list more side effects.